Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Why Does Hiv Cause Diarrhea

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...one of the most common side effects of HIV, intestinal infections, and HIV drugs. Left untreated, it can cause dehydration (loss of water and nutrients) and wasting (unintentional weight loss). You have diarrhea if you have watery stools or if you have three or more bowel movements each day. If your diarrhea lasts for more than a few days, contains blood, or if you have a high fever or stomach pain you should contact your health care...
Ask the Experts

Newborn / HIV

What treatments should a newborn HIV baby have for diarrhea and diaper rash?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The cause of the diarrhea needs to be established and treatment targeted at any identified cause. A range of problems from infections to side effects of Read more »

hiv meds and diarrhea

Dear Dr. Young,Which hiv regiment(s) are least likely to cause diarrhea for a treatment naive person. I tend to have a lot of diarrhea and don't want hiv meds to add to this problem. Thank you very much.
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...treatments, it's the protease inhibitor regimens, particularly when used with ritonavir boosting, that result in greater rates of diarrhea, compared with NNRTI-based treatments.The key thing about selecting treatments is to balance several... Read more »

hiv and the poos

does hiv give you the runs when you go to the loo
Judith A. Aberg, M.D.

Response from Judith A. Aberg, M.D.

Washington University, St. Louis School of Medicine
...Many people with HIV experience diarrhea. Diarrhea may be due to infections, side effects from medications, irritable bowel syndrome which may worsen with stress, other Read more »

HIV Diarrhea

Dear Dr,How long since infection would a HIV+ person, who is not on medication, normally experience diarrhea, and what are the characteristics of the conditions? Thank you and Merry X'mas and Happy New Year.
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
...There are many causes of diarrhea in a person with HIV, some serious some not so serious. Evaluation is mandatory!Opportunistic infections of the GI tract typically Read more »
Articles
The Well Project

Diarrhea

... Table of Contents Diarrhea and HIV How Does Diarrhea Affect the Body? Treating Your Diarrhea Tips for Fighting Diarrhea Supplements for Diarrhea Read more »
AIDS InfoNet

Diarrhea

... What Is Diarrhea? Is Diarrhea Dangerous? What Causes Diarrhea? How Do I Know What Is Causing My Diarrhea? How Is Diarrhea Treated? Read more »
AIDS InfoNet

Acute HIV Infection

...symptoms are fever, fatigue, and rash. Others include headache, swollen lymph glands, sore throat, feeling achy, nausea, vomiting, diarrhea, and night sweats. It is easy to overlook the signs of acute HIV infection. They can be caused by several... Read more »
U.S. National Institute of Allergy and Infectious Diseases

The Evidence That HIV Causes AIDS

...to 1998, concomitant with a steep rise in HIV seroprevalence. High rates of mortality due to endemic conditions such as TB, diarrheal diseases and wasting syndromes, formerly confined to the elderly and malnourished, are now common among... Read more »
Connect With Others

Suspected hiv notice coming.

Posted by diego47, 2 Replies
...Turns out my appendix was to blame and it was taken out. Fast forward to December 19th, during all this time I still keep having loose bowel movements and now I'm having night sweats and and my neck is sore but my lymph nodes are not swollen. I... Read more »

diarrhea in hiv

Posted by anonymous123, 3 Replies
...can diarrhea be the only symptom for hiv or do u have to have multiple symptoms? Read more »

Question about Diarrhea Symptom

Posted by scared83, 1 Reply
...When someone gets a symptom of Diarrhea, how bad is it normally? Is it on and off? I haven't been eating anything out of the ordinary or taking any meds and I seem to Read more »

kaletra side effects

Posted by brendaelisa, 4 Replies
...Does anybody knows if kaletra's side effect is excesive diharrea. My cousin has hiv-type 1 and we are giving him Kaletra but it is giving him a masive diharrea and he got a cut on his rectum. He has diabetes Read more »